| Catalog Number |
D138505 |
| Medical Device Problem Code |
Backflow (1064)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/21/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
On (b)(6) 2025, the bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a vizigo sheath and air was drawn from the sheath after inserting the octaray catheter.To perform additional ablations, the sheath was replaced when re-inserting the varipulse catheter.No hemostatic valve damage was noticed on the replaced sheath.The procedure continued.The procedure was successfully completed.No patient consequences were reported.
Additional Manufacturer Narrative
On 17-dec-2025, the product investigation was completed.It was reported that a patient underwent a cardiac ablation procedure with a vizigo sheath and air was drawn from the sheath after inserting the octaray catheter.To perform additional ablations, the sheath was replaced when re-inserting the varipulse catheter.No hemostatic valve damage was noticed on the replaced sheath.The procedure continued.The procedure was successfully completed.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j) for evaluation.Visual inspection and microscopic examination of the returned device were performed following j&j procedures.Visual analysis revealed that the hemostatic valve was broken in the star section.Microscopic examination of the hemostatic valve surface showed stress marks on the outer diameter.The stress marks and physical damage observed suggest that excessive fore manipulation was applied.Finally, a back pressure test was performed, and a leakage was identified through the hemostatic valve.In addition bubbles were identify while a negative back pressure test was performed.A device history review was performed for the finished device (b)(6) number, and no internal actions related to the complaint were found during the review.The damage observed on valve could cause the air and leak issues reported by the customer; therefore, the complaint was confirmed.The potential cause of the damage could be related to the incorrect insertion of the dilator into the sheath, due to an unintended use error; however this could not be conclusively determined.The instructions for use contain (ifu) the following precautions: use best practices for inserting or retracting any device at the hemostatic valve.Monitor any potential air entrapped and completely aspirate any observed air out of the side port.Do not remove the dilator or catheter rapidly.Damage to the hemostatic valve may occur.Once the sheath is inserted into the vasculature and the dilator is removed, aspirate until steady blood return is achieved prior to flushing or infusion.All fluid infusion should be through the side port.To minimize the risk of air embolism provide a continuous infusion of heparinized saline solution once the sheath is inserted into the patient.Slowly remove or insert the dilator or other devices.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).